# SDR 2017FA0000009

- Difficulty date: January 1, 2017
- Submitted: January 11, 2017
- Operation: General aviation
- Aircraft: N105WZ
- Make and model: Amtr CHALLENGER2
- Aircraft serial: CH204991873
- Aircraft time: 60 hours
- Engine: Rotax ROTAX503UL
- Engine time: 60 hours
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Bearing
- Part number: C3357217
- Condition: Failed
- Location: Crankshaft
- Part time: 60 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE CONDITION AT 5500 RPM THE ENGINE STARTED TO SLOW DOWN, THE CRAFTS AUXILIARY FUEL PUMP WAS STARTED. THE ENGINE CONTINUED TO LOSE RPM AND STOPPED TURNING. AN IN-FLIGHT RESTART WAS ATTEMPTED BUT THE ENGINE WOULD NOT ROTATE WITH THE STARTER. AN EMERGENCY LANDING WAS PERFORMED.  ALL ENGINE SYSTEMS WERE INSPECTED AND FOUND TO BE IN WORKING ORDER. THE ENGINE WAS REMOVED AND DISASSEMBLED FOR INSPECTION. THE CRANKSHAFT BEARING AT THE POWER TAKE OFF END OF THE CRANKSHAFT HAD FAILED.
